Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 95, NWS Blacksburg, VA

July 17, 20204 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 17, 2020, 4:30 PM EDT for 4 counties in Virginia. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2020, 4:30 PM EDT (20:30 UTC)
Expired
Jul 17, 2020, 5:30 PM EDT
In force
60 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Martinsville, VA, Franklin County, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 4:43 PM EDTTSTM WND DMG1 Sse Stanleytown, VATREE DOWN ON EDGEWOOD DR. TIME FROM RADAR.
Jul 17, 4:55 PM EDTTSTM WND DMGMartinsville City, VATREE LIMB ON POWER LINE IN EAST CHURCH STREET IN MARTINSVILLE. TIME FROM RADAR.
Jul 17, 5:05 PM EDTTSTM WND DMGChatmoss, VATREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
393 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

642 
WUUS51 KRNK 172030
SVRRNK
VAC067-089-143-690-172130-
/O.NEW.KRNK.SV.W.0095.200717T2030Z-200717T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
430 PM EDT Fri Jul 17 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  West central Pittsylvania County in south central Virginia...
  The City of Martinsville in south central Virginia...
  Central Henry County in south central Virginia...
  Southeastern Franklin County in west central Virginia...

* Until 530 PM EDT.

* At 429 PM EDT, a severe thunderstorm was located over Snow Creek,
  or near Sydnorsville, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Martinsville...
  Callands...
  Bassett...
  Axton...
  Snow Creek...
  Leatherwood...
  and Villa Heights.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3678 8001 3691 7969 3673 7942 3661 7985
TIME...MOT...LOC 2029Z 317DEG 12KT 3683 7980 

HAIL...1.00IN
WIND...60MPH
 
$$

BMG
2 follow-up statements
139 
WWUS51 KRNK 172109
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
509 PM EDT Fri Jul 17 2020

VAC067-172118-
/O.CAN.KRNK.SV.W.0095.000000T0000Z-200717T2130Z/
Franklin VA-
509 PM EDT Fri Jul 17 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY 
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3671 7995 3685 7960 3673 7942 3661 7985
TIME...MOT...LOC 2108Z 320DEG 14KT 3669 7977 

$$

VAC089-143-690-172130-
/O.CON.KRNK.SV.W.0095.000000T0000Z-200717T2130Z/
Pittsylvania VA-City of Martinsville VA-Henry VA-
509 PM EDT Fri Jul 17 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT 
FOR WEST CENTRAL PITTSYLVANIA AND EASTERN HENRY COUNTIES AND THE 
CITY OF MARTINSVILLE...

At 508 PM EDT, a severe thunderstorm was located over Laurel Park, or
near Axton, moving southeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Martinsville...
Axton...
Callands...
Leatherwood...
Swansonville...
Villa Heights...
and Chatmoss.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3671 7995 3685 7960 3673 7942 3661 7985
TIME...MOT...LOC 2108Z 320DEG 14KT 3669 7977 

HAIL...<.75IN
WIND...60MPH
 
$$

BMG
440 
WWUS51 KRNK 172120
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
520 PM EDT Fri Jul 17 2020

VAC089-143-690-172130-
/O.EXP.KRNK.SV.W.0095.000000T0000Z-200717T2130Z/
Pittsylvania VA-City of Martinsville VA-Henry VA-
520 PM EDT Fri Jul 17 2020

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PITTSYLVANIA AND 
EASTERN HENRY COUNTIES AND THE CITY OF MARTINSVILLE WILL EXPIRE AT 
530 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3671 7995 3685 7960 3673 7942 3661 7985
TIME...MOT...LOC 2120Z 317DEG 12KT 3667 7974 

$$

BMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:55 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 17, 2:55 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
255 PM EDT Fri Jul 17 2020

.SYNOPSIS...
A weak frontal boundary will stall across southern West Virginia
and central Virginia tonight and dissipate, with a large ridge
of high pressure and high moisture content over the region.
This pattern will result in a chance for showers and
thunderstorms for the area through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 255 PM EDT Friday...

Very unstable and high moisture content are the concerns the
remainder of the afternoon and into this evening. Surface-based
CAPE over 4000 J/kg in the Piedmont as of 2pm and precip water
values around 2.0 inches across southern parts of the Piedmont.
Strong to severe storms to continue through early evening and
slower-moving or backbuilding will pose a flash flood threat as
well. Expectation is for these to push east and south by 6pm or
so.

Expect clearing late and any areas that receive rainfall today
are likely to see areas of fog, as well as some of the typical
mountain valleys, especially given the extremely high
humidities in place with little to no wind.

Saturday, another hot one in store as upper ridge is not moving
anywhere and weak frontal boundary will remain across the
northern part of the CWA but will be somewhat diffuse. Best
chance for diurnal storms will be southern half of CWA in deeper
moisture. High chance to low likely PoP values across the south,
with low chance to slight chance across the north. Atmosphere
may not be quite as unstable as today but ample for potential
for more strong storms and efficient rainers, so will have to
watch for at least a few strong to potentially severe or local
flash flooding, again mainly south of US 460 and especially in
the NC mountains and foothills.

Highs Saturday to remain above normal with mid to upper 80s in
the mountains and low to some mid 90s in Piedmont. Heat index
values will get above 100 in Piedmont but not expected to see
105, which is the heat advisory criteria.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 230 PM EDT Friday...

Hot and stormy are the operative terms for this forecast
period. Upper level ridging continues to build in over the
region Saturday night into Sunday before weak zonal flow sets up
through the remainder of this period. Sunday and into Monday,
high pressure sets up to our south, establishing a pattern of SW
flow that will help drive in very warm weather. Sunday will be
close to heat advisory criteria, but Monday at this point seems
likely that we will be pushing one with highs topping off in the
mid to upper 90s with heat indices forecast to surpass 105
degrees.

After Monday, a shortwave enters the area, increasing rain chances
for Tuesday (primarily from the AM to the afternoon). Because of
these storms, temperatures will be slightly "cooler" thanks to the
increased cloud cover and obvious cooler areas that are lucky enough
to catch the rain. Regardless of cooler, temperatures will still be
slightly above average.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 230 PM EDT Friday...

Zonal flow aloft from earlier in the week starts to weaken as an
upper level trough crosses to our north over the Great
Lakes/Northern Tier. With this trough will come numerous shortwaves
within the flow that will continue to work with ample diurnal
heating to help drive daily shower and thunderstorm chances. There's
still time to better establish exact areas on where the greatest
rain chances will be based on boundaries, but it appears that
coverage will be pretty wide reaching every day. Temperatures will
continue to remain above average, but not like they will be earlier
in the week for Sunday and Monday thanks to the increasing clouds
and rain each afternoon.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 155 PM EDT Friday...

Scattered showers and thunderstorms ahead of a cold front in
West Virginia will continue developing throughout this
afternoon and into the early evening hours. Mainly south of KLWB
vicinity but cannot rule out a shower there through 21 UTC.
Showers and storm will likely move south and east of KBLF, KBCB,
and KROA by 2100 UTC as well. Storms will last longer at KLYH
and especially KDAN through about 00Z before heading south and
east. Any storms could produce brief MVFR with heavy rain and very
gusty wind potential as well. Otherwise VFR and light winds will
prevail outside of storms.

Overnight, do not expect any showers or storms at TAF sites,
but locations that receive rainfall are likely to get patchy fog
after midnight if not sooner. KLWB most likely even with no
precip with clearing skies, and KDAN next most likely with best
chance of rainfall, along with KLYH and KBCB. So did including
period of MVFR to IFR fog at these locations lat tonight
through early morning.

A little less coverage of storms expected tomorrow and mainly
in the afternoon beyond the current TAF period, with focus south
of US 460. Light and variable winds during the day tomorrow as
well.

Extended Aviation Discussion...

Overall mainly VFR weather to continue through the weekend and
most likely for most of next. We will continue to have
afternoon and early evening scattered storms through the
extended period and with best chances on Saturday and Sunday
mainly south of US 460, but spreading north again by Monday and
into the remainder of the week. Thus periods of sub- VFR are
possible in storms, and potential for late night/early morning
fog at LWB/BCB and perhaps other locations depending on daily
significant rainfall, will continue most likely all next week.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...RR
LONG TERM...RR
AVIATION...RCS/SK
Hazardous weather outlook, Jul 17, 3:24 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
324 PM EDT Fri Jul 17 2020

NCZ003>006-019-020-VAZ032>035-043-044-181930-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-
324 PM EDT Fri Jul 17 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and storms may be strong to severe at times
through early evening. In addition, very heavy rainfall rates with
some storms could lead to localized flash flooding through the early
evening as well.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat index readings could approach 100 degrees over the next couple
of days, especially on Monday. Otherwise the probability for
widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ045>047-058-059-181930-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
324 PM EDT Fri Jul 17 2020

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and storms may be strong to severe at times
through early evening. In addition, very heavy rainfall rates with
some storms could lead to localized flash flooding through the early
evening as well.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat index readings will reach to near 100 this weekend and by MOnday
could get closer to 105. Thus there is a potential for heat-related
headlines by Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-181930-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
324 PM EDT Fri Jul 17 2020

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 17, 3:57 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
357 PM EDT Fri Jul 17 2020

VAZ033-172030-
Franklin-
357 PM EDT Fri Jul 17 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY...

At 356 PM EDT, a strong thunderstorm was located over Boones Mill,
moving southeast at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Rocky Mount...
Boones Mill...
Burnt Chimney...
Wirtz...
and Westlake Corner.

LAT...LON 3707 8005 3714 7998 3714 7996 3716 7991
      3718 7991 3715 7968 3694 7985
TIME...MOT...LOC 1956Z 293DEG 14KT 3710 7994

BMG
Special weather statement, Jul 17, 4:12 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
412 PM EDT Fri Jul 17 2020

VAZ044-058-172100-
Halifax-Pittsylvania-
412 PM EDT Fri Jul 17 2020

...A CLUSTER OF STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN
PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES...

At 411 PM EDT, strong thunderstorms were located over Leda, or near
Mt Airy, moving southeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Gretna...
Mt Airy...
Ingram...
Nathalie...
Java...
Cody...
and Leda.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3685 7878 3667 7927 3695 7937 3698 7914
      3705 7907 3705 7904
TIME...MOT...LOC 2011Z 307DEG 14KT 3692 7912

BMG
Special weather statement, Jul 17, 4:16 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
416 PM EDT Fri Jul 17 2020

VAZ047-172100-
Buckingham-
416 PM EDT Fri Jul 17 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUCKINGHAM
COUNTY...

At 416 PM EDT, a strong thunderstorm was located near Schuyler, or 13
miles north of Buckingham, moving southeast at 5 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Centenary.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3757 7855 3764 7872 3767 7872 3768 7869
      3770 7869 3768 7866 3768 7864 3771 7865
      3775 7862 3776 7851 3777 7850 3778 7850
      3780 7849 3776 7847 3773 7840 3773 7837
TIME...MOT...LOC 2016Z 301DEG 6KT 3774 7862

BMG
Special weather statement, Jul 17, 4:18 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
418 PM EDT Fri Jul 17 2020

NCZ019-020-172045-
Yadkin-Wilkes-
418 PM EDT Fri Jul 17 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WILKES AND
SOUTHWESTERN YADKIN COUNTIES...

At 418 PM EDT, a strong thunderstorm was located over Windy Gap, or 8
miles south of Ronda, moving east at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Windy Gap...
Buck Shoals...
Clingman...
Brooks Crossroads...
Swancreek...
and Arlington.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3615 8107 3619 8100 3623 8078 3605 8075
      3606 8098 3604 8105 3603 8106 3603 8109
TIME...MOT...LOC 2018Z 259DEG 11KT 3611 8098

BMG
Local storm report, Jul 17, 4:26 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT FRI JUL 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     1 WNW CONCORD           37.36N 79.00W
07/17/2020                   CAMPBELL           VA   911 CALL CENTER

            TREE DOWN ON DOSS RD.

&&

AMS
Local storm report, Jul 17, 4:28 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT FRI JUL 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     2 NNW RUSTBURG          37.31N 79.11W
07/17/2020                   CAMPBELL           VA   911 CALL CENTER

            TREE DOWN ON POWER LINE.

&&

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:07 PM EDTSpecial Weather StatementRNKWythe38 min
Jul 16, 9:25 PM EDTSpecial Weather StatementRNKBland, Pulaski50 min
Jul 17, 1:34 PM EDTSpecial Weather StatementRNKCity of Lynchburg26 min
Jul 17, 1:37 PM EDTSpecial Weather StatementRNKAppomattox23 min
Jul 17, 1:57 PM EDTSpecial Weather StatementRNKCity of Lynchburg33 min
Jul 17, 1:59 PM EDTSpecial Weather StatementRNKAppomattox31 min
Jul 17, 2:15 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg45 min
Jul 17, 2:43 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell47 min
Jul 17, 3:05 PM EDTSpecial Weather StatementRNKCampbell40 min
Jul 17, 3:29 PM EDTSpecial Weather StatementRNKHalifax46 min
Jul 17, 3:52 PM EDTAreal Flood AdvisoryRNKHalifax4 hr
Jul 17, 3:55 PM EDTSpecial Weather StatementRNKFranklin35 min
Jul 17, 3:57 PM EDTSpecial Weather StatementRNKFranklin33 min
Jul 17, 4:12 PM EDTSpecial Weather StatementRNKHalifax48 min
Jul 17, 4:16 PM EDTSpecial Weather StatementRNKBuckingham44 min
Jul 17, 4:40 PM EDTSpecial Weather StatementRNKHalifax50 min
Jul 17, 4:49 PM EDTSpecial Weather StatementRNKPittsylvania26 min
Jul 17, 4:57 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania41 min
Jul 17, 5:05 PM EDTSpecial Weather StatementRNKFranklin25 min
Jul 17, 5:29 PM EDTSpecial Weather StatementRNKCity of Danville46 min
Jul 17, 6:40 PM EDTSpecial Weather StatementRNKHenry35 min
Jul 17, 6:57 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville33 min
Jul 17, 7:27 PM EDTSpecial Weather StatementRNKWythe33 min
Jul 17, 7:28 PM EDTSpecial Weather StatementRNKSmyth32 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.